MAUDE Adverse Event Report: ARTHROCARE CORPORATION 1.8MM Q-FIX ALL SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION 1.8MM Q-FIX ALL SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 25-1800
Medical Device Problem Codes Failure to Fire (2610); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H11: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a procedure, after insertion, the shaft of a q-fix all suture anchor was found to be bent, and the anchor could not be activated.The procedure was resumed, using an equivalent s+n back-up.Additional anesthesia was required as consequence of the surgical prolongation, yet the duration of the delay is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
H11.H3, h6.The reported device was received for evaluation.A visual inspection revealed the device was not returned in original packaging.The anchor is still in the insertion tube.The insertion tube is bent.There are abrasions on opposite sides of the tube at the bend from being handled with another instrument.Bio debris is inside the tube and on the anchor.The sutures still run through the cannula to the cleat.The cleat is fully extended.A functional evaluation was performed on the returned device and found the driver is locked and could no longer be used to advance the anchor if the insertion tube were not also bent.A device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that can contribute to the reported event include inadequate bone quality, improper preparation of the insertion site, or off-axis insertion of the device, excessive force during use or an impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
1.8MM Q-FIX ALL SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24543799
Report Number3006524618-2026-00129
Device Sequence Number17558267
Product Code MBI
UDI-Device Identifier00885556724606
UDI-Public885556724606
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number25-1800
Device Lot Number2176077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown